Optimality of the uniform rule under single-peaked preferences
Ruben Juarez () and
Jung S. You ()
Additional contact information
Ruben Juarez: University of Hawaii
Jung S. You: California State University, East Bay
Economic Theory Bulletin, 2019, vol. 7, issue 1, 27-36
Abstract Consider the problem of distributing a fixed amount of a divisible resource among agents whose preferences are single-peaked. The uniform rule has been widely characterized under an ordinal utility approach. Instead, in a cardinal utility approach, we show that the uniform rule is the only consistent rule that maximizes the worst-case surplus among strategy-proof and ordinally efficient mechanisms.
Keywords: Single-peaked preferences; Strategy-proofness; Worst-case analysis; Efficiency; Uniform rule; Consistency; Divisible good; Economic surplus (search for similar items in EconPapers)
JEL-codes: D63 D70 D71 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s40505-018-0141-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:etbull:v:7:y:2019:i:1:d:10.1007_s40505-018-0141-z
Ordering information: This journal article can be ordered from
Access Statistics for this article
Economic Theory Bulletin is currently edited by Nicholas C. Yannelis
More articles in Economic Theory Bulletin from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().